Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 1, 1999, 2:13 PM CDT for Okaloosa County, Florida. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1999, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 1, 1999, 3:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 011915 FFWMOB FLC091-012030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT SUN AUG 1 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 330 PM CDT * AT 210 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN SOUTHEASTERN OKALOOSA COUNTY FLORIDA... WHICH ARE MOVING SLOWLY WEST. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE SOUTHERN PART OF THE COUNTY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! DURING HEAVY RAINS... KEEP CHILDREN AWAY FROM STORM DRAINS... WATER CATCHMENTS... AND WATERWAYS. SHALLOW... GENTLY FLOWING WATER CAN BECOME A RAGING TORRENT IN A MATTER OF MINUTES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:01 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 1, 1:01 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1226 PM CDT SUN AUG 01 1999 GOING WITH AVN AGAIN TODAY AS THE INITIALZATION LOOKS LIKE THE BEST OF THE MODELS. 500 MB RIDGE STILL BUILDS UP OVER THE WESTERN UNITED STATES THROUGH 030000Z AND WITH A CORRESPONDING TROF OVER EASTERN MIDLANT STATES. SHOULD SEE A SLOW COOLING TREND THROUGH EARLY NEXT WEEK. WEAK FRONT SHOULD STALL OUT OVER NORTH CENTRAL GMEX BY 031200Z... THEN DISSIPATE. MAIN CONCERN OF TODAY IS IF ANY CONVECTION IS GONNA BREAK THROUGH. HEDGED TAFS WITH A TEMPO GROUP ON THAT BASIS. DAPE ANALYSIS ON 12Z SIL SOUNDING INDICATES HIGH RISK OF WET MICROBURST WITH A CAPE JUST OVER 3500 J/KG AND LFC AT ABOUT 850MB....THOUGH AVN FORECAST SOUNDING MAXES AT ABOUT 2200. A QUICK STROLL OUTSIDE WITH THE HMT SHOWS SOME OF THE CU TOPS ARE REACHING TO BETWEEN 5 AND 8 KFT. THE VISUAL IMAGE LOOP IS SHOWING SOME LARGER ELEMENTS ALONG THE EASTERN BOUNDARY OF ESCAMBIA COUNTY FL ALONG A RIVER BREEZE FRONT. 88D VELOCITY DATA SHOWS WIND ABOVE BOUNDARY LAYER APPROX 02005 OR LESS AND OFFSHORE SURFACE WIND AS WELL FROM MOST STATIONS AND BUOYS. YET...CONVECTIVE ROLLS GETTING PROGRESSIVELY MORE BROAD. WITH 88D SET TO NON PRECIP RETURN PRETTY HOMOGENOUS 5 TO 10 DBZ WITH SMALL AREAS OF 20 TO 25 DBZ EMBEDDED RETURN NEAR WEEKS BAY AND MAINLAND SIDE OF THE MISSISSIPPI SOUND. WILL JUST HAVE TO WATCH THIS AS COASTAL COUNTIES SHOULD BE GETTING SEA BREEZE LATE AFTERNOON IN THIS WEAK OFFSHORE FLOW REGIME. SHOULD STILL KEEP HEAT ADVISORY THROUGH MONDAY. HEAT INDICES BETWEEN 110-115 AT MANY LOCATIONS RIGHT NOW...DOTHAN IS 116 AND BILOXI IS 119. CONSIDERING THAT...AS THE PREVIOUS WATCH MENTIONED ABOUT OVERNIGHT TEMPS AND TDS RUNNING SEVERAL DEGREES HOTTER THAN OVERNIGHT FRIDAY AND SATURDAY...WILL BE SEEING THEM CLIMB WELL UP THERE BY LATER THIS AFTERNOON. LEAVING AVN TEMPS ALONE AND GOING FOR CHANCE POPS OF 40 PERCENT MONDAY AND LEAVE EM OUT OVERNIGHT. PRELIM NUMBERS... MOB BB 075/096/073/093/071 77-42 PNS BB 079/097/077/095/074 77-43 DTS BB 079/097/077/095/074 77-43 61A BB 074/097/073/090/070 77-42 2RO BB 074/096/072/091/069 77-42 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CAMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.